MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR METAL-BACK (TI6AL4V + POROTI) SMALL-R

LIMACORPORATE S.P.A. SMR METAL-BACK (TI6AL4V + POROTI) SMALL-R
Model Number 1375.21.005
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No anomaly emerged from the check of the dhr of the lot # involved (metal back: lot #201509382) on a total of (b)(4) metal backs manufactured with this lot #.We also performed a check of the sterilization charts and no anomaly was noticed, thus indicating that the devices were released on the market in compliance to specifications and correctly sterilized.No other complaints received for this specific lot#.We will submit a final emdr when the investigation will be completed.
 
Event or Problem Description
On (b)(6) 2016 the patient underwent shoulder arthroplasty and a smr reverse prosthesis was implanted.The patient suffered of massive rotator cuff tear on the right shoulder.On (b)(6) 2016 the patient underwent a routine medical check and the x-rays showed osteolysis around the peg of the metal back glenoid.The patient was not experiencing any pain.At that time, the surgeon decided that the situation was not serious and that the bone screws seemed not to be loose, hence the revision surgery was not performed.Moreover, the surgeon stated that he had no idea on the possible causes of the osteolysis.However, an infection cannot be excluded.Event happened in (b)(6).
 
Event or Problem Description
On (b)(6) 2016 the patient underwent shoulder arthroplasty and a smr reverse prosthesis was implanted.The patient suffered of massive rotator cuff tear on the right shoulder.On (b)(6) 2016 the patient underwent a routine medical check and the x-rays showed osteolysis around the peg of the metal back glenoid.The patient was not experiencing any pain.At that time, the surgeon decided that the situation was not serious and that the bone screws seemed not to be loose, hence the revision surgery was not performed.Moreover, the surgeon stated that he had no idea on the possible causes of the osteolysis.However, an infection cannot be excluded.Event happened in japan.
 
Additional Manufacturer Narrative
Investigation no anomaly emerged from the check of the dhr of the lot # involved (metal back: lot #201509382) on a total of (b)(4) metal backs manufactured with this lot #.We also performed a check of the sterilization charts and no anomaly was noticed, thus indicating that the devices were released on the market in compliance to specifications and correctly sterilized.No other complaints received for this specific lot#.We obtained copies of x-rays taken immediately after surgery and approximately six months after surgery from the medical institution in question.Since the medica device in question is still implanted in the patient's body, we were unable to inspect the actual product.Therefore, we checked the manufacturing records of the manufacturer with the same product number and lot number as the medical device in question but found no particular problems.Furthermore, we have not received any similar reports about the same product so far.The doctor in charge provided the following comments regarding the incident: patient has no subjective symptoms such as pain no abnormalities were found at the regular check-up three months after surgery no loosening of the implants, such as screw, was found and it was determined to be not serious.Follow up: the cause of the incident is unknown.In the image taken 6 months after surgery, bone luminescence (osteolysis) can be seen around the peg of the cementless glenoid.Compared to the image taken immediately after surgery, there is no change in the protrusion of the tip of the connector screw, and no dislocation of the cancellous screw.From this, it is considered that the fixation of the glenoid component to the glenoid is currently maintained.On the other hand, although it is unclear, it appears that the installation angle of the glenosphere has changed slightly.It is speculated that the fitting state of the glenosphere and connector at the time of installation was not appropriate, and micromotion occurred during postoperative activities including rehabilitation, and the generated wear particles may have caused osteolysis.However, in this case, the wear state could not be confirmed because the actual product was implanted in the patient's body, and the cause could not be identified.Pms data this is the first case of cuff failure registered in the manufacturer database for these components.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Lima corporate will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.Please note that the conclusions and the pms data documented here were valid at the time of closure (2016).This final report was created to address the lack of the closing mdr report.

Brand Name
SMR METAL-BACK (TI6AL4V + POROTI) SMALL-R
Common Device Name
SMR METAL-BACK (TI6AL4V + POROTI) SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
giulio puppa
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
MDR Report Key6770048
Report Number3008021110-2016-00131
Device Sequence Number652938
Product Code KWS
UDI-Device Identifier08033390080446
UDI-Public08033390080446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2015
Device Model Number1375.21.005
Device Lot Number201509382
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date10/22/2024
Date Device Manufactured08/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown